Alert archive / California / Wind Advisories in 2012
Wind Advisory 28, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Jun 19, 2012, 11:10 PM PDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2012, 11:10 PM PDT (06:10 UTC)
- Expired
- Jun 20, 2012, 2:00 AM PDT
- In force
- 3 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
943 WWUS76 KHNX 200610 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1110 PM PDT TUE JUN 19 2012 CAZ095-099-200900- /O.NEW.KHNX.WI.Y.0028.120620T0610Z-120620T0900Z/ KERN COUNTY MOUNTAINS-SOUTHEASTERN KERN COUNTY DESERT- 1110 PM PDT TUE JUN 19 2012 ...WIND ADVISORY IN EFFECT UNTIL 2 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM PDT WEDNESDAY FOR THE LEE SIDE OF THE KERN COUNTY MOUNTAINS AND THE ADJACENT CANYONS OF THE SOUTHEASTERN KERN COUNTY DESERT. * WINDS: WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS TO OVER 50 MPH. * TIMING: THROUGH 200 AM PDT. * LOCATIONS INCLUDE: MOJAVE...JAWBONE CANYON. * IMPACTS: TRAVEL WILL BE DIFFICULT THROUGH FOR HIGH PROFILE VEHICLES ALONG HIGHWAYS 14 AND 58. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DUDLEY WEATHER.GOV/HANFORD
1 follow-up statement
332 WWUS76 KHNX 200854 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 154 AM PDT WED JUN 20 2012 CAZ095-099-201000- /O.EXP.KHNX.WI.Y.0028.000000T0000Z-120620T0900Z/ KERN COUNTY MOUNTAINS-SOUTHEASTERN KERN COUNTY DESERT- 154 AM PDT WED JUN 20 2012 ...WIND ADVISORY WILL EXPIRE AT 2 AM PDT EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 2 AM PDT EARLY THIS MORNING FOR THE KERN COUNTY MOUNTAINS AND THE SOUTHEASTERN KERN COUNTY DESERT. WINDS HAVE DIMINISHED THROUGH THE TEHACHAPI PASS TO LEVELS BELOW ADVISORY SPEEDS. $$ DUDLEY WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jun 19, 8:57 PM PDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jun 19, 8:57 PM PDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 857 PM PDT TUE JUN 19 2012 .SYNOPSIS... HIGH PRESSURE WILL BRIEFLY RETURN TO THE REGION...A REBOUND IN TEMPERATURES IS EXPECTED ON WEDNESDAY AND THURSDAY. MUCH COOLER TEMPERATURES ARE IN STORE FOR FRIDAY AND THE WEEKEND DUE TO A STRONGER LOW PRESSURE SYSTEM OVER THE AREA. && .DISCUSSION... FORECAST LOOKS ON TRACK THIS EVENING. TRENDS ARE STILL DOWN OVER THE SOUTHERN AND CENTRAL SJV ATTM WITH TRENDS ACTUALLY UP ACROSS THE NRN SJV. UPPER LEVEL RIDGE OF HIGH PRESSURE OVER NRN BAJA WILL BUILD NORTHWARD ON WED AND THURSDAY IN RESPONSE TO A CLOSED LOW CENTER OFF THE CA COAST. TEMPS ARE EXPECTED TO RISE ONCE AGAIN TOMORROW AS THE RIDGE BUILDS BACK. THE CLOSED LOW OFF THE COAST WILL OPEN UP AND MOVE INLAND FRI WITH BREEZY CONDITIONS DEVELOPING AND COOLER TEMPS MOVING IN AS WELL AND WILL CONTINUE OVER THE WEEKEND. && .PREV DISCUSSION... /ISSUED 151 PM PDT TUE JUN 19 2012/ DISCUSSION...THE HIGH PRESSURE RIDGE THAT BROUGHT RIDICULOUSLY HOT WEATHER TO THE SJ VLY...LOWER FOOTHILLS AND THE KERN COUNTY DESERT LAST WEEKEND HAS BEEN SUPPRESSED...BUT ONLY TEMPORARILY...BY AN UPPER LEVEL TROUGH CURRENTLY OVER THE PAC NW. THE TROUGH BROUGHT AT LEAST A FEW DEGREES OF SYNOPTIC COOLING TO THE CWA TODAY. THE COOL DOWN IS MORE NOTICEABLE IN THE SJ VLY AND LOWER FOOTHILLS...HOWEVER...THANKS TO AN ONSHORE INFLUX OF MARINE AIR LAST NIGHT. TEMPERATURE TRENDS WILL REVERSE BY LATE TONIGHT AS THE UPPER LEVEL RIDGE OVER NORTHERN BAJA BEGINS TO FLEX ITS MUSCLE. BY DAYBREAK... THE ONSHORE FLOW WILL BE CONSIDERABLY WEAKER AND THE MARINE LAYER ALONG THE COAST WILL MOST LIKELY BE SHALLOWER. THE HIGH PRESSURE RIDGE WILL CONTINUE TO BUILD OVER THE CWA WEDNESDAY AND BY THE TIME SUMMER OFFICIALLY BEGINS AT 4:09 PM PDT...THERMOMETER READINGS WILL AGAIN BE FLIRTING WITH THE CENTURY MARK IN THE SJ VLY...LOWER FOOTHILLS AND THE KERN COUNTY DESERT. THE GOOD NEWS IS THAT TRIPLE DIGIT HIGH TEMPS IN THE SJ VLY WILL BE SHORT-LIVED. ON THURSDAY...THE HIGH PRESSURE RIDGE WILL BE NUDGED EASTWARD BY THE APPROACH OF AN UPPER LEVEL TROUGH OVER THE EASTERN PACIFIC. CONSEQUENTLY...THE ONSHORE FLOW WILL STRENGTHEN THURSDAY AFTERNOON AND BEGIN TO BRING OCEAN-COOLED AIR INTO THE NORTHERN PART OF THE SJ VLY...PARTICULARLY THROUGH AND BELOW PACHECO PASS. HOWEVER...MUCH OF THE REST OF THE SJ VLY AND LOWER FOOTHILLS WILL REMAIN RELATIVELY HOT THURSDAY AFTERNOON. THE MODELS ARE IN GOOD AGREEMENT AND FORECAST THE UPPER LEVEL TROUGH TO SLOWLY DEEPEN AND MOVE INLAND FRIDAY THROUGH MONDAY. A DAY TO DAY COOLING TREND CAN BE EXPECTED DURING THIS PERIOD WITH A HEALTHY ONSHORE FLOW. AN INCREASE IN WIND MIGHT RENEW THE FIRE DANGER IN THE KERN COUNTY MOUNTAINS AND DESERT FRIDAY BEFORE HUMIDITIES CAN RECOVER THIS WEEKEND. WINDS MIGHT ALSO BREACH ADVISORY LEVELS THROUGH AND BELOW THE KERN COUNTY MOUNTAIN PASSES FRIDAY INTO THE WEEKEND. OTHERWISE... A REFRESHINGLY COOLER CHANGE IN THE WEATHER IS IN STORE FOR THE CENTRAL CALIFORNIA INTERIOR LATER THIS WEEK. UNTIL THE UPPER LEVEL TROUGH WEAKENS AND LIFTS OUT OF CA NEXT TUES...TEMPERATURES IN THE 4 TO 7 DAY PERIOD WILL AVERAGE SLIGHTLY TO MUCH BELOW NORMAL THROUGHOUT THE CWA. OTHERWISE...THE PATTERN WILL REMAIN DRY FOR THE FORESEEABLE FUTURE. && .AVIATION... VFR CONDITIONS WILL PREVAIL ACROSS THE CENTRAL CA INTERIOR THRU 06Z THU. && .AIR QUALITY ISSUES... ON WEDNESDAY JUNE 20 2012... UNHEALTHY FOR SENSITIVE GROUPS IN FRESNO AND TULARE COUNTIES AND SEQUOIA NATIONAL PARK AND FOREST. FURTHER INFORMATION IS AVAILABLE AT VALLEYAIR.ORG && .CERTAINTY... THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS MEDIUM. THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM. THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD. CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL INFORMATION AND/OR TO PROVIDE FEEDBACK. && .HNX WATCHES/WARNINGS/ADVISORIES... NONE. && PUBLIC...JDB PREVIOUS DISCUSSION...KD AVN/FW...MV SYNOPSIS...JDB WEATHER.GOV/HANFORD
Nearby
Wind Advisories in California, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.